Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 45, NWS Jackson, MS

March 23, 2013Bolivar County, Washington County, Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Mar 23, 2013, 9:41 PM CDT for Bolivar County, Washington County, Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2013, 9:41 PM CDT (02:41 UTC)
Expired
Mar 24, 2013, 12:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Washington County, MS

The radar

The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WGUS54 KJAN 240241
FFWJAN
ARC003-017-MSC011-151-240530-
/O.NEW.KJAN.FF.W.0045.130324T0241Z-130324T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
941 PM CDT SAT MAR 23 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...ROSEDALE...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...GREENVILLE...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...NORTH CROSSETT...HAMBURG...
  CROSSETT...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...

* UNTIL 1230 AM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER PORTIONS OF SOUTHEAST 
ARKANSAS AND NORTHWEST MISSISSIPPI...MOVING NORTHEAST AROUND 45 
MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO 
THREE   INCHES...HAVE OCCURRED IN THE PAST THREE HOURS. FLOODING HAS 
BEEN REPORTED IN DERMOTT...ARKANSAS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MCMILLAN CORNER...SNYDER...OLD MILO...SCOTT...LAMONT...
  WINTERVILLE...WAYSIDE...PORTLAND...MONTROSE...FOUNTAIN HILL...
  METCALFE...GUNNISON AND BENOIT

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3408 9071 3306 9092 3302 9204 3338 9193
      3339 9147 3356 9146 3357 9135 3352 9126
      3357 9124 3359 9115 3362 9114 3369 9123
      3371 9116 3367 9111 3368 9104 3373 9115
      3377 9115 3378 9099 3387 9108

$$


7
1 follow-up statement
520 
WGUS74 KJAN 240433
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CDT SAT MAR 23 2013

ARC003-017-MSC011-151-240530-
/O.CON.KJAN.FF.W.0045.000000T0000Z-130324T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-WASHINGTON MS-BOLIVAR MS-
1133 PM CDT SAT MAR 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
BOLIVAR...WESTERN WASHINGTON...CHICOT AND ASHLEY COUNTIES...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT MODERATE TO HEAVY RAIN 10 MILES WEST OF SCOTT...OR 9 MILES 
EAST OF MCGEHEE. THE STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHELBY...ROSEDALE...GUNNISON AND BENOIT

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3408 9071 3306 9092 3302 9204 3338 9193
      3339 9147 3356 9146 3357 9135 3352 9126
      3357 9124 3359 9115 3362 9114 3369 9123
      3371 9116 3367 9111 3368 9104 3373 9115
      3377 9115 3378 9099 3387 9108

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 4:10 PM CDT, 5 hours 31 minutes earlier.

Area forecast discussion, Mar 23, 4:10 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SAT MAR 23 2013

...SEVERE STORMS POSSIBLE THIS EVENING...

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...OVERALL...IT HAS BEEN
QUIETER THIS AFTERNOON THAN EARLIER EXPECTED BUT SEVERE STORMS STILL
REMAIN POSSIBLE GOING INTO THIS EVENING. AN AXIS OF MID 70 DEGREE
TEMPERATURES AND LOWER 60 DEW POINTS WAS NOTED FROM THE SOUTHWEST
ZONES NORTHEAST INTO THE CENTRAL PORTIONS OF THE AREA BUT THE STOUT
CAP ON THE 12Z JAN SOUNDING WEAKENED AS NOTED ON THE 18Z JAN
SOUNDING BUT...HAS STILL INHIBITED CONVECTION THROUGH MID AFTERNOON.
THE EXCEPTIONS HAVE BEEN IN THE FAR NORTHWEST AND SOUTHEAST WHERE A
FEW ELEVATED STORMS HAVE OCCURRED. WATER VAPOR IMAGERY/RUC ANALYSIS
SHOWED THE CLOSED UPPER LEVEL LOW OVER NORTHERN NEW MEXICO WHILE THE
MAIN ASSOCIATED SURFACE LOW WAS NOTED OVER THE TEXAS PANHANDLE. THIS
SYSTEM WILL CONTINUE TO SWING EAST TONIGHT. MODELS INSIST THAT A
SECONDARY SURFACE LOW WILL DEVELOP NEAR THE TEXAS/LOUISIANA COAST
AND TRACK ENE ACROSS THE SOUTHERN PORTIONS OF OUR CWA TONIGHT. THERE
HAS BEEN DIFFERENCES IN HOW FAR NORTH THIS LOW WOULD GET AND TIMING
ISSUES BUT THIS LOW APPEARS TO REMAIN TOO BROAD AND WEAK TO GET
CONVECTION GOING THIS AFTERNOON IN OUR CWA. TONIGHT AS THE MAIN
SYSTEM DRAWS CLOSER AND THE WEAK SURFACE LOW MOVES INTO OUR SOUTHERN
ZONES WIDESPREAD CONVECTION IS EXPECTED TO DEVELOP OVER OUR AREA.
CONSIDERING OUR AIRMASS...PARAMETERS STILL LOOK FAVORABLE FOR LARGE
HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN ACROSS MUCH OF THE CWA.
THE THREAT FOR TORNADOES LOOKS TO REMAIN ALONG AND SOUTHEAST OF THE
TRACK OF THE WEAK SURFACE LOW. MODEL CONSENSUS SUGGESTS THIS AREA
MAY BE ALONG AND SOUTH OF A LINE FROM BROOKHAVEN TO MERIDIAN THIS
EVENING. SEVERAL INCHES OF RAIN FELL ACROSS AND JUST SOUTH OF THE
HIGHWAY 82 CORRIDOR SINCE EARLY FRIDAY AND ADDITIONAL TWO TO THREE
INCHES OF RAIN IS POSSIBLE OVER THE SAME AREA TONIGHT. HAVE ISSUED A
FLASH FLOOD WATCH FOR THE AREA ALONG AND NORTH OF INTERSTATE 20. THE
MAIN SEVERE THREAT IS EXPECTED TO END TONIGHT FROM THE SOUTHWEST AS
THE WEAK SURFACE LOW MOVES EAST INTO ALABAMA AFTER MIDNIGHT. SUNDAY
MORNING THE THE CLOSED UPPER LOW WILL MOVE OVER THE NE ARKANSAS AND
THE ASSOCIATED STRONGER SURFACE LOW OVER WESTERN TENNESSEE. THIS
WILL BRING A STRONG COLD FRONT ACROSS OUR CWA. MODELS SHOW A TIGHT
PRESSURE GRADIENT AND MIX DOWN STRONG GUSTY WINDS. THIS HAS PROMPTED
A WIND ADVISORY FOR THE WHOLE AREA SUNDAY. ALTHOUGH TEMPERATURES
WILL NOT BE THAT MUCH COOLER IN OUR NORTH THAN TODAY...MUCH DRIER
AIR WILL FILTER INTO THE REGION. THE WINDS WILL SUBSIDE SUNDAY
EVENING AND MUCH COOLER THAN NORMAL MORNING LOWS ARE EXPECTED FOR
THE START OF THE WORK WEEK. MOST SITES WILL BOTTOM OUT NEAR
FREEZING. ANOTHER NORTHERN STREAM SHORTWAVE WILL SWING ACROSS THE
MID MISSISSIPPI VALLEY MONDAY AND OVER THE OHIO VALLEY BY TUESDAY
MORNING. THIS WILL MAINTAIN UPPER TROUGHING OVER OUR REGION THROUGH
THE SHORT TERM AND EVEN COOLER TEMPERATURES MONDAY AND MONDAY NIGHT.
WITH SURFACE HIGH PRESSURE CENTERED JUST TO OUR WEST HELPING TO
DECOUPLE THE WINDS MONDAY NIGHT. A LITTLE STRONGER RADIATIONAL
COOLING IS EXPECTED LEADING TO MORNING LOWS BELOW FREEZING AT MOST
SITES BY TUESDAY MORNING. /22/

.LONG TERM...THINGS QUIET DOWN IN THE LONG TERM AS STRONG HIGH
PRESSURE BUILDS OVER THE AREA ALONG WITH NORTHWEST FLOW ALOFT. THE
SURFACE HIGH WILL MOVE OVER THE AREA BY TUESDAY NIGHT AND THIS WILL
ALLOW FOR THE WINDS TO BECOME CALM WITH STRONG RADIATIONAL COOLING
EXPECTED. LOWS WILL FALL TO AROUND 30 DEGREES.

THE SURFACE HIGH WILL BEGIN TO SHIFT TO THE EAST OF THE AREA ON
WEDNESDAY AND WITH SLIGHTLY WARMER HIGH TEMPS AROUND 60 UNDER
CONTINUED MAINLY CLEAR SKIES. THE SURFACE HIGH WILL SHIFT EAST BY
THURSDAY AND THIS WILL ALLOW SOUTHERLY FLOW AND WARMER TEMPS TO
PREVAIL ACROSS THE AREA. MOISTURE WILL INCREASE ACROSS THE AREA ON
FRIDAY WITH INCREASING CHANCES FOR SHOWERS FRIDAY NIGHT AND SATURDAY
ALONG WITH WARMER TEMPERATURES. STUCK PRETTY CLOSE TO GUIDANCE TEMPS
THROUGH THE PERIOD...BUT DID CUT BELOW GUIDANCE LOWS A BIT IN THE
USUAL COOLER LOCATIONS MONDAY AND TUESDAY NIGHT./15/

&&

.AVIATION...SHOWERS AND STRONG THUNDERSTORMS WAS SCATTERED ACROSS
THE REGION AT MIDAFTERNOON. OTHERWISE IFR/MVFR CIGS WAS NOTED ACROSS
THE REGION. EXPECT THESE CONDITIONS TO CONTINUE AS ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS COMES IN FOR THIS EVENING AS A STRONG
STORM SYSTEM MOVES ACROSS THE REGION. WINDS WILL BE VARIABLE AT 5 TO
10 KNOTS WITH HIGHER GUSTS NEAR STRONG STORMS FOR THIS AFTERNOON AND
TONIGHT. SOME LARGE HAIL WILL ALSO BE POSSIBLE. WILL PUT IN TAFS
WHEN HAIL BECOMES IMMINENT IN THE SHORT TERM(A FEW HOURS IN
ADVANCE). IT WILL BE WINDY  AND DRY ESP AROUND THE DELTA REGION FOR
SUNDAY FROM THE NORTHWEST AT 15 TO 25 KNOTS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       56  65  34  55 /  98  12   5   6
MERIDIAN      58  68  33  58 / 100  23   7   9
VICKSBURG     53  64  34  55 /  90   9   5   5
HATTIESBURG   66  72  35  59 /  74   9   5   4
NATCHEZ       55  63  33  55 /  74   7   5   4
GREENVILLE    53  55  32  52 /  97  22   7   5
GREENWOOD     53  60  31  52 / 100  25   8   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR MSZ018-019-025>052.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR MSZ018-019-
     025>066-072>074.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR LAZ007>009-015-016.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR ARZ074-075.

     WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR ARZ074-075.

&&

22/17/17
Hazardous weather outlook, Mar 23, 3:23 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT SAT MAR 23 2013

LAZ023>026-MSZ053>066-072>074-242030-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
323 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST LOUISIANA
AND SOUTHERN MISSISSIPPI

.DAY ONE...TONIGHT AND SUNDAY

SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AS A LOW PRESSURE
SYSTEM SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR
MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING
WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE OF GOLF
BALL SIZE HAIL. AT LEAST A FEW TORNADOES WILL BE POSSIBLE...MAINLY
OVER THE SOUTHEAST PORTIONS OF MISSISSIPPI FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED.

IN ADDITION PERIODS OF HEAVY RAINFALL IS EXPECTED THROUGH THIS
EVENING ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LOCAL
FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS AND WHERE
DRAINAGE IS POOR.

IN ADDITIONS...THERE WILL BE WINDY CONDITIONS WITH NORTHWEST WINDS
OF AROUND 25 MPH WITH GUSTS OF AROUND 30 TO 35 MPH. THUS A WIND
ADVISORY WILL BE IN EFFECT FROM 10 AM TO 7 PM SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-241945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
323 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING AS A
LOW PRESSURE SYSTEM SWINGS ACROSS THE REGION INTO AN UNSTABLE AND
SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE
OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE
OF GOLF BALL HAIL SIZE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED.

IN ADDITION...HEAVY RAINFALL IS EXPECTED THROUGH THIS EVENING. RAINFALL
RATES WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW
LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT
RISES IN WATER LEVELS. CONSIDERING HEAVY RAIN MANY LOCATIONS
RECEIVED YESTERDAY AND LAST NIGHT ACROSS THE REGION A FLASH FLOOD
WATCH WILL BE IN EFFECT THROUGH 1 AM.

IN ADDITION...THERE WILL BE WINDY CONDITIONS WITH NORTHWEST WINDS OF
25 TO 30 MPH WITH GUSTS OF 35 TO AROUND 40 MPH. THUS A WIND ADVISORY
WILL BE IN EFFECT FROM 10 AM TO 7 PM SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Special weather statement, Mar 23, 8:56 PM CDT, 45 minutes before
MSZ043-048-049-054-240240-
RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
856 PM CDT SAT MAR 23 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT SAT MAR 23 2013

...DEVELOPING THUNDERSTORMS GETTING READY TO MOVE INTO THE JACKSON
METROPOLITAN AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 6 MILES SOUTH OF CARPENTER AT 856 PM CDT...MOVING NORTHEAST
AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN NORTHWESTERN COPIAH...SOUTHEASTERN HINDS...EXTREME SOUTH
CENTRAL MADISON AND SOUTHWESTERN RANKIN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3185 9065 3194 9072 3203 9071 3241 9011
      3220 8995
TIME...MOT...LOC 0156Z 236DEG 38KT 3198 9062

BYB
Local storm report, Mar 23, 9:02 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
902 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     3 N PHILADELPHIA        32.82N 89.11W
03/23/2013                   NESHOBA            MS   EMERGENCY MNGR

            COUPLE OF TREES DOWN NORTH OF PHILADELPHIA. ONE IS ON HWY
            19 AND ANOTHER ON HWY 15

&&

JCULIN
Local storm report, Mar 23, 9:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             PHILADELPHIA            32.77N 89.11W
03/23/2013  E1.75 INCH       NESHOBA            MS   PUBLIC

            DIME...QUARTER AND UP TO GOLFBALL SIZE. REPORT VIA SOCIAL
            MEDIA.

&&

JCULIN
Local storm report, Mar 23, 9:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     YAZOO CITY              32.86N 90.41W
03/23/2013                   YAZOO              MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN. SNAPPED POWER POLES
            ON HIGHWAY 49 NORTHBOUND. TREES ON HOUSES. UPROOTED
            TREES.

&&

JCULIN
Local storm report, Mar 23, 9:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
03/23/2013                   CHICOT             AR   EMERGENCY MNGR

            MULTIPLE STREETS FLOODED IN DERMOTT

&&

DL
Local storm report, Mar 23, 9:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT SAT MAR 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             BRANDON                 32.28N 90.00W
03/23/2013  E1.00 INCH       RANKIN             MS   TRAINED SPOTTER

            IN CROSSGATES

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:05 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes55 min
Mar 23, 7:12 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Grenada, Montgomery, Oktibbeha, Webster48 min
Mar 23, 7:21 PM CDTSpecial Weather StatementJANSmith39 min
Mar 23, 7:34 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison, Yazoo56 min
Mar 23, 7:57 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster48 min
Mar 23, 8:20 PM CDTSpecial Weather StatementJANHinds30 min
Mar 23, 8:32 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston43 min
Mar 23, 8:56 PM CDTSpecial Weather StatementJANHinds44 min
Mar 23, 9:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson66 min
Mar 23, 9:10 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee35 min
Mar 23, 9:41 PM CDTSevere Thunderstorm WarningJANRankin, Scott64 min
Mar 23, 10:08 PM CDTRiver Flood WarningJANCarroll, Leflore37 hr
Mar 23, 10:16 PM CDTSpecial Weather StatementJANNewton29 min
Mar 23, 10:21 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Sunflower114 min
Mar 23, 10:47 PM CDTSpecial Weather StatementJANLeake, Neshoba43 min
Mar 23, 10:54 PM CDTSpecial Weather StatementJANIssaquena31 min
Mar 23, 11:56 PM CDTSpecial Weather StatementJANKemper29 min
Mar 24, 12:32 AM CDTSpecial Weather StatementJANLeake38 min
Mar 24, 12:47 AM CDTSpecial Weather StatementJANNoxubee38 min
Mar 24, 1:11 AM CDTSpecial Weather StatementJANNeshoba39 min
Mar 24, 1:35 AM CDTSpecial Weather StatementJANSimpson, Smith30 min
Mar 24, 1:40 AM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith35 min
Mar 24, 2:16 AM CDTSpecial Weather StatementJANJasper39 min
Mar 24, 2:21 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton54 min
Mar 24, 9:08 AM CDTRiver Flood WarningJANNeshoba5 days
Mar 24, 9:10 AM CDTRiver Flood WarningJANLeake7 days
Mar 24, 11:02 AM CDTRiver Flood WarningJANClay58 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.